Thunderstorm Wind, Douglas
- When
- July 19, 8:20 PM CST
- Where
- Douglas County, Superior
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.717, -92.100
Trees were blown down in the Billings Park area.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 19, 2:00 PM CST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 300 PM CDT SAT JUL 19 2003 MAIN FORECAST CONCERNS DEAL WITH CHANCE FOR TSTORMS TONIGHT TROUGH SUNDAY NIGHT...AND POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. LATEST SURFACE ANALYSIS SHOWING BROAD AREA OF WEAK LOW PRESSURE OVER THE RED RIVER VALLEY REGION. THIS LOW IS ASSOCIATED WITH A WEAK COLD FRONT AND UPPER LEVEL WAVE THAT HAVE NOW PUSHED INTO NWRN MN. THUNDERSTORM ACTIVITY...SOME ALREADY SEVERE...HAVE DEVELOPED ACROSS MUCH NERN MN/NWRN AND SHOULD CONTINUE TO MOVE EAST/SOUTHEAST THIS AFTERNOON AND TONIGHT. EXPECT THUNDERSTORMS TO CONTINUE TO INCREASE IN AREAL COVERAGE AS ATM FURTHER DESTABILIZES LATE THIS AFTERNOON AND THIS EVENING...AND FRONT PROGRESSES EASTWARD. HOWEVER AS CURRENT RADAR TRENDS INDICATE...CONVECTION SHOULD STAY SCATTERED THROUGH SUNDAY MORNING WITH NO STRONG ORGANIZED FORCING MECHANISM. BY SUNDAY AFTERNOON...DAYTIME HEATING COMBINED WITH A 500 MB TROUGH DIGGING OUT OF CANADA WILL COMBINE TO PRODUCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. WITH WEAK COLD FRONT TO THE SOUTH OF OUR CWA ON SUNDAY...EXPECT SEVERE STORMS TO STAY SOUTH OF OUR AREA. HOWEVER DUE TO STRENGTH OF UPPER TROUGH...WILL GO WITH WIDE SPREAD SHOWERS AND EMBEDDED SCATTERED THUNDERSTORMS. ACTIVITY WILL WILL DISSIPATE FROM WEST TO EAST AS 500 MB TROUGH/VORTMAX AXIS MOVES EAST ACROSS...AND SHIFTS EAST OF THE CWA. CONDITIONS SHOULD BE DRY ON MONDAY MORNING...AS HIGH PRESSURE BUILDS SOUTH OUT OF CANADA. HOWEVER WITH COOL NW FLOW ALOFT...DAYTIME HEATING MAY DESTABILIZE ATM ENOUGH BY MON AFTERNOON TO PRODUCE SCATTERED SHOWERS. SO WILL ADD CHANCE POPS IN FOR THE 4TH PERIOD...DECREASING THEM TO SLIGHT CHANCE FOR MONDAY EVENING AS DAYTIME HEATING COMES TO AN END AND ATM STABILIZES. .DLH...NONE. BERDES
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 701 AM CDT SAT JUL 19 2003 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING FROM THE WEST WILL COMBINE WITH AN APPROACHING UPPER LEVEL DISTURBANCE TO CREATE THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE FROM THIS AFTERNOON INTO TONIGHT PRODUCING LARGE HAIL AND DAMAGING WIND. NORTHEAST MINNESOTA...INCLUDING INTERNATIONAL FALLS...BRAINERD...GRAND RAPIDS...GRAND MARAIS AND DULUTH WILL HAVE A CHANCE FOR SEVERE STORMS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT...INCLUDING NORTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY EVENING...BUT THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. A CHANCE FOR THUNDERSTORMS ALSO EXISTS NEXT FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS PARTS OF NORTHEAST MINNESOTA...AND IN ALL AREAS THIS EVENING INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH MELDE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
0646 PM CDT SAT JUL 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM COOK MN 1.00 IN HAIL
07/19/03 NORTHWEST ST. LOUIS
0334 PM 1 S GHEEN MN 0.75 IN HAIL
07/19/03 NORTHWEST ST. LOUIS
1241 PM LONGVILLE MN 0.75 IN HAIL
07/19/03 NORTHERN CASS
CLCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
0719 PM CDT SAT JUL 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM MOUNTAIN IRON MN 0.75 IN HAIL
07/19/03 WEST CENTRAL ST. LOUIS
CLCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
0724 PM CDT SAT JUL 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0724 PM 35 N DULUTH MN 0.75 IN HAIL
07/19/03 EAST CENTRAL ST. LOUIS AT CENTRAL LAKES
CLCMNZ025-033>038-200200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 825 PM CDT SAT JUL 19 2003 ...SEVERE THUNDERSTORM WATCH 764 HAS EXPIRED... WIDE SPREAD SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BE ALLOWED TO EXPIRE. HOWEVER ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE FOR THE REST OF TONIGHT. BERDES
The Duluth radar (KDLH), 16 km away, was scanning. The volume nearest the first event began at 02:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down in the Billings Park area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378730.